Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 3, 2020, 5:34 PM EDT for Wilkes County, Georgia. It was in force for 26 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2020, 5:34 PM EDT (21:34 UTC)
- Expired
- Aug 3, 2020, 6:00 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Wind
- 50
County Wilkes County, GA
The radar
The Greer radar (KGSP), 123 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 6:00 PM EDT | TSTM WND DMG | 1 E Washington, GA | TREE DOWN ALONG HILL STREET IN THE CITY OF WASHINGTON. |
| Aug 3, 6:02 PM EDT | TSTM WND DMG | 1 S Newtown, GA | TREE DOWN NEAR THE INTERSECTION OF NEWTON ROAD AND PECAN GROVE ROAD. |
| Aug 3, 6:05 PM EDT | TSTM WND DMG | 2 Ese Tignall, GA | TREE DOWN ALONG WARE MCLENDON ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 988 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted.
046
WWUS82 KFFC 032134
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
534 PM EDT Mon Aug 3 2020
GAZ038-039-051-032200-
Taliaferro GA-Wilkes GA-Oglethorpe GA-
534 PM EDT Mon Aug 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TALIAFERRO...WILKES
AND EASTERN OGLETHORPE COUNTIES UNTIL 600 PM EDT...
At 534 PM EDT...a line of strong thunderstorms was along a line
extending from near Fortsonia to near Carters Grove...and moving east
at 15 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Washington, Tignall, Rayle, Jacksons Crossroads, Mallorysville,
Newtown, Delhi, Norman, Danburg, Celeste, Vesta and Carters Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3367 8270 3365 8296 3367 8295 3369 8299
3402 8297 3402 8294 3401 8293 3401 8291
3400 8291 3398 8285 3399 8284 3399 8282
3397 8278 3399 8272 3399 8265 3395 8263
TIME...MOT...LOC 2134Z 263DEG 11KT 3398 8283 3371 8291
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 3, 2:44 PM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, Aug 3, 2:44 PM EDT, 2 hours 50 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 244 PM EDT Mon Aug 3 2020 .SHORT TERM /Today through Wednesday/... Showers and thunderstorms, some strong to severe and associated with a stationary front, instability axis and SW upper level flow ahead of an upper level trough, are expected to diminish this evening. The stationary front is expected to dissipate tonight as another weak cold front approaches and moves into the area Tuesday. The upper level trough looks to be less dynamic on Tuesday so the highly diurnal convection should be less strong than today with less overall coverage and is expected to dissipate Tuesday evening. Forecast temperatures are expected to be within a few degrees of normal through Tuesday Night. BDL .LONG TERM /Wednesday Night through Sunday/... As Isaias works its way up the coast the synoptic scale holds a deep trough through the southeast with an upper level low across the northern great lakes. We start the long term forecast in the exit zone of the trough which will reinforce diurnal convective pattern on Wednesday and Thursday. As the low is lifted north the trough begins to flatten out and we slowly work our way back toward a near zonal pattern by the weekend. Afternoon thunderstorms are likely every day this week as the pattern keeps sufficient moisture all the way up through the mid layers. We remain around seasonal in terms of temperatures. With upper 80s and lower 90s across most of the area. Temperatures begin to edge up again going into the weekend with widespread low to mid 90s as the flow breaks down and ridging returns. Heat indices will begin to climb as well with widespread low 100s across the CWA, although cooler conditions are expected at higher elevations. Vaughn && .AVIATION... 18Z Update... Scattered to numerous showers and thunderstorms this afternoon, diminishing this evening. Mainly VFR ceilings/conditions outside of thunderstorms. Potential for MVFR fog developing tonight with Sct IFR/MVFR clouds. Surface winds mainly light and variable outside of storms. //ATL Confidence...18Z Update... Low confidence for wind direction. Medium confidence for all other elements. BDL && .PRELIMINARY POINT TEMPS/POPS... Athens 91 67 90 69 / 60 40 10 10 Atlanta 87 68 90 70 / 70 40 20 20 Blairsville 81 62 82 62 / 100 50 30 20 Cartersville 87 66 90 67 / 60 40 20 20 Columbus 95 71 94 71 / 50 30 10 5 Gainesville 81 67 87 68 / 70 50 20 20 Macon 98 71 93 71 / 70 40 20 20 Rome 86 67 90 67 / 50 30 20 20 Peachtree City 87 68 90 69 / 70 40 20 20 Vidalia 96 72 95 74 / 60 20 50 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BDL LONG TERM....Vaughn AVIATION...BDL
Hazardous weather outlook, Aug 3, 11:49 AM EDT, 5 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1149 AM EDT Mon Aug 3 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1149 AM EDT Mon Aug 3 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Thunderstorms will be more numerous today across the area with the threat for a few strong to severe storms this afternoon. Damaging winds will be the main threat along with severe hail and periods of heavy rain, possibly leading to localized flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... The chance for showers and thunderstorms will exist each day, mainly during the afternoon and evening hours. No widespread severe weather is expected however, a few strong to low-end severe storms will be possible with the main threat being damaging winds. Locally heavy rain can also be expected in any of the stronger storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Local storm report, Aug 3, 4:56 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
456 PM EDT MON AUG 03 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG 3 ENE DUNWOODY 33.96N 84.29W
08/03/2020 FULTON GA SOCIAL MEDIA
TREE BLOCKING ALL LANES AT CANNADY COURT AND TREADWICK
DRIVE.
&&
EVENT NUMBER FFC2001019
KMMSpecial weather statement, Aug 3, 4:57 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
457 PM EDT Mon Aug 3 2020
GAZ025-027-036-038-039-050-051-032130-
Taliaferro GA-Wilkes GA-Madison GA-Jackson GA-Oglethorpe GA-
Clarke GA-Greene GA-
457 PM EDT Mon Aug 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TALIAFERRO...
WILKES...MADISON...EASTERN JACKSON...OGLETHORPE...CLARKE AND
NORTHEASTERN GREENE COUNTIES UNTIL 530 PM EDT...
At 456 PM EDT...a line of strong thunderstorms was along a line
extending from Sandy Creek Recreation Area to near Hutchings to near
Penfield...and moving northeast at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Washington, Danielsville, Lexington, Athens, Union Point, Comer,
Winterville, Crawford, Colbert, Tignall, Arnoldsville, Ila,
Woodville, Carlton, Maxeys, Rayle, Hull, Athens-Clarke County,
Stephens and Diamond Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3367 8265 3359 8328 3381 8328 3383 8329
3385 8328 3385 8331 3406 8346 3425 8321
3424 8317 3427 8311 3423 8308 3417 8310
3415 8306 3405 8299 3403 8293 3401 8294
3398 8286 3399 8284 3397 8278 3398 8273
TIME...MOT...LOC 2056Z 243DEG 24KT 3403 8336 3384 8323 3364 8320
WIND...40MPHSpecial weather statement, Aug 3, 5:02 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
502 PM EDT Mon Aug 3 2020
GAZ060-061-072>074-083-084-032130-
Wilkinson GA-Washington GA-Putnam GA-Baldwin GA-Hancock GA-Jones GA-
Twiggs GA-
502 PM EDT Mon Aug 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WILKINSON...SOUTHWESTERN
WASHINGTON...SOUTHERN PUTNAM...BALDWIN...SOUTHWESTERN HANCOCK...
EASTERN JONES AND NORTHERN TWIGGS COUNTIES UNTIL 530 PM EDT...
At 502 PM EDT...a strong thunderstorm was over Coopers, or 7 miles
southwest of Milledgeville...moving east at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Milledgeville, Sparta, Irwinton, Gordon, Ivey, McIntyre, Toomsboro,
Oconee, Deepstep, Midway-Hardwick, Meriwether, Devereux, Beulah,
Coopers, Underwood, Allenwood, Linton, Pancras, Scottsboro and Plant
Harlee Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3277 8290 3282 8343 3319 8340 3329 8291
3279 8285
TIME...MOT...LOC 2102Z 267DEG 23KT 3300 8332
WIND...40MPHLocal storm report, Aug 3, 5:31 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
531 PM EDT MON AUG 03 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 2 NNW KENWOOD 32.53N 84.92W
08/03/2020 MUSCOGEE GA BROADCAST MEDIA
TREE DOWN ON POWERLINE ALONG YANCY STREET.
&&
EVENT NUMBER FFC2001020
LUSKLocal storm report, Aug 3, 5:33 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
533 PM EDT MON AUG 03 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD 1 SE CHASTAIN MEMORIAL 33.87N 84.38W
08/03/2020 FULTON GA SOCIAL MEDIA
WATER FLOWING SEVERAL INCHES DEEP OVER ROADWAY NEAR
INTERSECTION OF ROSWELL ROAD AND LAKEMOORE ROAD.
&&
EVENT NUMBER FFC2001021
LUSKSpecial weather statement, Aug 3, 5:34 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
534 PM EDT Mon Aug 3 2020
GAZ038-039-051-032200-
Taliaferro GA-Wilkes GA-Oglethorpe GA-
534 PM EDT Mon Aug 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TALIAFERRO...WILKES
AND EASTERN OGLETHORPE COUNTIES UNTIL 600 PM EDT...
At 534 PM EDT...a line of strong thunderstorms was along a line
extending from near Fortsonia to near Carters Grove...and moving east
at 15 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Washington, Tignall, Rayle, Jacksons Crossroads, Mallorysville,
Newtown, Delhi, Norman, Danburg, Celeste, Vesta and Carters Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3367 8270 3365 8296 3367 8295 3369 8299
3402 8297 3402 8294 3401 8293 3401 8291
3400 8291 3398 8285 3399 8284 3399 8282
3397 8278 3399 8272 3399 8265 3395 8263
TIME...MOT...LOC 2134Z 263DEG 11KT 3398 8283 3371 8291
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 9:34 PM EDT | Special Weather Statement | FFC | White | 26 min |
| Aug 3, 6:09 AM EDT | Special Weather Statement | FFC | Fannin | 36 min |
| Aug 3, 6:58 AM EDT | Special Weather Statement | FFC | Floyd | 32 min |
| Aug 3, 7:04 AM EDT | Special Weather Statement | FFC | Cherokee | 26 min |
| Aug 3, 7:11 AM EDT | Special Weather Statement | FFC | Paulding | 49 min |
| Aug 3, 7:27 AM EDT | Special Weather Statement | FFC | Murray | 48 min |
| Aug 3, 7:33 AM EDT | Special Weather Statement | FFC | Bartow | 42 min |
| Aug 3, 7:58 AM EDT | Special Weather Statement | FFC | Bartow | 32 min |
| Aug 3, 8:26 AM EDT | Special Weather Statement | FFC | Pickens | 34 min |
| Aug 3, 11:34 AM EDT | Special Weather Statement | FFC | Chattooga | 26 min |
| Aug 3, 11:56 AM EDT | Special Weather Statement | FFC | Chattooga | 34 min |
| Aug 3, 11:58 AM EDT | Special Weather Statement | FFC | Chattooga | 17 min |
| Aug 3, 12:15 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Dade, Walker | 45 min |
| Aug 3, 12:20 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd, Gordon | 40 min |
| Aug 3, 12:31 PM EDT | Special Weather Statement | FFC | Walton | 29 min |
| Aug 3, 12:50 PM EDT | Special Weather Statement | FFC | Haralson | 25 min |
| Aug 3, 1:01 PM EDT | Special Weather Statement | FFC | Gordon | 29 min |
| Aug 3, 1:20 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Gordon | 40 min |
| Aug 3, 1:29 PM EDT | Special Weather Statement | FFC | Douglas, Paulding | 31 min |
| Aug 3, 1:32 PM EDT | Special Weather Statement | FFC | Towns, Union | 28 min |
| Aug 3, 1:49 PM EDT | Special Weather Statement | FFC | DeKalb | 26 min |
| Aug 3, 1:52 PM EDT | Special Weather Statement | FFC | Fayette | 38 min |
| Aug 3, 1:54 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Gordon, Pickens | 51 min |
| Aug 3, 2:01 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Douglas, Fulton | 44 min |
| Aug 3, 2:10 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth, Gwinnett, Hall | 50 min |
| Aug 3, 2:37 PM EDT | Special Weather Statement | FFC | DeKalb, Fulton | 23 min |
| Aug 3, 2:41 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Forsyth, Hall | 34 min |
| Aug 3, 2:48 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett, Rockdale, Walton | 42 min |
| Aug 3, 2:59 PM EDT | Special Weather Statement | FFC | Henry | 31 min |
| Aug 3, 3:01 PM EDT | Special Weather Statement | FFC | Forsyth | 44 min |
| Aug 3, 3:11 PM EDT | Special Weather Statement | FFC | Lumpkin | 34 min |
| Aug 3, 3:15 PM EDT | Special Weather Statement | FFC | Newton | 30 min |
| Aug 3, 3:35 PM EDT | Special Weather Statement | FFC | Walton | 25 min |
| Aug 3, 3:39 PM EDT | Special Weather Statement | FFC | Lamar | 36 min |
| Aug 3, 3:39 PM EDT | Severe Thunderstorm Warning | FFC | Morgan, Oconee, Walton | 36 min |
| Aug 3, 3:57 PM EDT | Flash Flood Warning | FFC | DeKalb | 3 hr |
| Aug 3, 4:08 PM EDT | Special Weather Statement | FFC | Muscogee | 37 min |
| Aug 3, 4:15 PM EDT | Special Weather Statement | FFC | Clarke, Oconee | 45 min |
| Aug 3, 4:22 PM EDT | Flash Flood Warning | FFC | DeKalb, Fulton | 3 hr |
| Aug 3, 4:31 PM EDT | Flash Flood Warning | FFC | Muscogee | 3 hr |
| Aug 3, 4:36 PM EDT | Flash Flood Warning | FFC | DeKalb, Fulton, Gwinnett | 3 hr |
| Aug 3, 4:41 PM EDT | Special Weather Statement | FFC | Jones | 34 min |
| Aug 3, 4:57 PM EDT | Special Weather Statement | FFC | Clarke, Madison, Oglethorpe, Wilkes | 33 min |
| Aug 3, 5:02 PM EDT | Special Weather Statement | FFC | Baldwin, Hancock, Wilkinson | 28 min |
| Aug 3, 5:35 PM EDT | Special Weather Statement | FFC | Glascock | 25 min |
| Aug 3, 5:38 PM EDT | Special Weather Statement | FFC | Clarke, Oconee | 52 min |
| Aug 3, 5:48 PM EDT | Special Weather Statement | FFC | Warren | 57 min |
| Aug 3, 6:49 PM EDT | Special Weather Statement | FFC | Heard | 56 min |
| Aug 3, 7:21 PM EDT | Special Weather Statement | FFC | Emanuel | 24 min |
| Aug 3, 7:52 PM EDT | Special Weather Statement | FFC | Heard | 38 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.